Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 48, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 1, 1997, 3:55 PM MDT for Bonneville County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1997, 3:55 PM MDT (21:55 UTC)
- Expired
- Aug 1, 1997, 4:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS1 KPIH 012157 RRA SVRPIH IDC019-012230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 355 PM MDT FRI AUG 1 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...WEST CENTRAL BONNEVILLE COUNTY AT 355 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF GOSHEN MOVING NORTHEAST AT 10 MPH. THE STORM WILL PASS EAST OF IDAHO FALLS NEAR AMMON BY 420 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:27 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 1, 2:27 PM MDT, 1 hour 28 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MDT FRI AUG 01 1997 KSFX 88D AT 20Z DEPICTS SCATTERED TSRA OVER CWA WITH COVERAGE MAINLY OVER HIGHER TERRAIN OF ZONES 18/19. EXPECT CONVECTION TO LINGER INTO EARLY EVENING BEFORE DISSIPATING WITH BETTER FOCUS OVER ZONE 19 WHERE TRACK OF BAROCLINIC WAVE AND RRQ DIVERGENCE WILL FACTOR IN FOR LOCALLY HIGHER POPS. 12Z ETA/AVN RUNS SIMILAR IN BRINGING IN DRIER AIR FOR SAT/SUN AS H5 CLOSED ANTICYCLONE RETROGRADES FROM CO/TX TO FOUR CORNERS POSITION BY SUN AND BLOCKS UPPER LOW WEST OF VANCOUVER ISLE. DRY H7 SHORTWAVES WILL BE ROTATING NE ACROSS AREA BOTH SAT/SUN TRIGGERING SOME ISOLATED DIURNAL CONVECTION...BUT THETA-E ADVECTION AND LAYER RH WILL BE DECREASING ACROSS AREA. NEW GUIDANCE INDICATING SIGNIFICANT WARM AIR ADVECTION COMMENCING ON SUN AND CONTINUING INTO TUE AS H8/H7 THERMAL RIDGE NOSES UP ALONG ID/WY BORDER. MOS/AVN LOW POPS SOLUTION ACCEPTED BUT WILL TWEAK MAX TEMPS SLIGHTLY. MRF/EURO RUNS SIMILAR IN BUILDING UPPER-LEVEL HIGH WITH 30 M H5 HEIGHT RISES OVER EAST ID ZONES FOR MON/TUE AND MAXES INTO 80S AND 90S. TA IDA BB 053/088 050/091 054 04210 PIH BB 054/089 052/096 056 04210
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:14 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.